----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert
  Comments: Read | Post

What should I do for prolonged loose motions?

Saturday, 11 March 2006
Answered by: Dr. Nazli Siddiqui
Consultant Family Physician,
NDTV,
New Delhi
Google Buzz

Q. Last week I had a lot of outside food and my stomach did not give any trouble. All along we were taking bottled mineral water only. In the night we had the fan running at high speed and in the morning got up with high fever and lose motions. My and wife and I, both took paracetamol 500 mg and one dose of Roko and Maxtrol. With this my wife became alright but I developed chest congestion, coughing, fever and severe diarrhoea. Once home, I took Cafzil broad spectrum antibiotic. With that my cold, chest congestion and fever has gone but I still have lose motions. I go to the toilet 4 to 5 times in a day and every time the motion is totally watery as if a water tap is running. This has reduced my urine output substantially. I am taking plenty of water and oral salt supplements. I have been taking blood pressure medication AmlopressAT for the past few years. I also have blood sugar fasting in the range of 150 to 180. With the lose motions, the blood sugar has come down to about 90. Please help.

A.  First of all as you do suffer from High Blood Pressure you need to control your salt intake. With diarrhoea and vomiting you tend to lose electrolytes and minerals. These need to be replaced with an Oral Rehydration Solution (ORS), which should be available at the Chemists and is based on WHO guidelines. Secondly you could stop any antibiotics that you may be taking for 24 hrs. Then give a fresh sample of your stool for bacteriology and then you can start Norfloxacin 400 mg -I tab twice a day until you get the bacteriology report. If the Norfloxacin is found suitable have the course for seven days. It would be best if you consulted a local doctor and mentioned that this is what you have been advised by mail because it is always better to have some one see you physically. Have given you this advice just in case that is not possible. You need to have plenty of ORS and keep an eye on your sugar - Hope you feel better.

A.  First of all as you do suffer from High Blood Pressure you need to control your salt intake. With diarrhoea and vomiting you tend to lose electrolytes and minerals. These need to be replaced with an Oral Rehydration Solution (ORS), which should be available at the Chemists and is based on WHO guidelines. Secondly you could stop any antibiotics that you may be taking for 24 hrs. Then give a fresh sample of your stool for bacteriology and then you can start Norfloxacin 400 mg -I tab twice a day until you get the bacteriology report. If the Norfloxacin is found suitable have the course for seven days. It would be best if you consulted a local doctor and mentioned that this is what you have been advised by mail because it is always better to have some one see you physically. Have given you this advice just in case that is not possible. You need to have plenty of ORS and keep an eye on your sugar - Hope you feel better.

Comments: Read | Post
More from this section
More ยป
Post comments
We request you not to tell us about your medical problems through this comment tool.
We are unable to keep track of the innumerable queries and their answers that we get everyday unless they are sent through "Ask a Question"

Name:*   E-mail:*
City:   Phone:
Comments:* 7000 characters remaining
Spam protection
Enter the code:*
Disclaimer: Material sent in this section is contributed by users. DoctorNDTV accepts no responsibility for the content or accuracy of such material and does not endorse or subscribe to the content.
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------